MAUDE Adverse Event Report: LIFESCAN INC. OT ULTRA TEST STRIP; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC. OT ULTRA TEST STRIP; GLUCOSE MONITORING SYS/KIT
Model Number 022-895
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the lay-user/patient contacted lifescan (lfs) usa, alleging that her one touch ultra test trips were ¿messed up¿ and ¿didn t register¿.The complaint was classified based on the customer care agent (cca) documentation and on additional information obtained during a follow-up call with the patient.The patient did not report when the alleged strip issue started.During the follow-up call the patient stated that she manages her diabetes with an insulin pump and pills (type and dose unspecified) and indicated that she did not made any changes to her diabetes management regimen in response to the alleged issue.The patient informed the agent that due to the alleged strip issue her blood sugar levels went up to 500 mg/dl for three days.During the follow-up call the patient confirmed that she was able to receive these readings with the subject test strips.The patient did not report any symptoms and denied receiving any medical treatment due to the alleged issue.The cca was not able to troubleshoot the problem during the initial call and the patient was unable to read the lot number.Replacement test strips were sent to the patient.This complaint is being reported because the patient reportedly developed signs suggestive of a serious injury adverse event after the alleged product issue began.There is insufficient information to rule out the contribution of the subject test strips to the event.

Brand Name
OT ULTRA TEST STRIP
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC.
20 valley stream pkwy
malvern PA 19355
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key15214728
Report Number3009698388-2022-00038
Device Sequence Number17543683
Product Code CGA
UDI-Device Identifier00353885009713
UDI-Public00353885009713
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K043197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-895
Device Catalogue Number022-895
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2022
Initial Report FDA Received Date08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale